International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 62, Pages 3957-3962
Department of Mathematics, C.W. Post Campus, Long Island University, 720 Northern Boulevard, Brookville 11548, NY, USA
Received 3 January 2003
Copyright © 2003 Geoffrey C. Berresford and Andrew M. Rockett. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Since coming to the attention of the general news media several
years ago, the paradoxical combination of two losing games into a
winning game by J. M. R. Parrondo has been the subject of
numerous numerical investigations and simulations. This note
provides a clear statement of the nature of the paradox together
with a straightforward analysis and resolution that is accessible
to a wide audience.